Georgia, 2011

Flash Flooding in Georgia, June 29, 2011

June 29, 2011 · NWS CHS · 9 events in 1 county or zone

Strong surface heating along with precipitable water values around 2 inches and a weak wind field favored the development of slow moving thunderstorms with heavy rain over Southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Strong surface heating along with precipitable water values around 2 inches and a weak wind field favored the development of slow moving thunderstorms with heavy rain over Southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 29, 2:57 PM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 29, 2:57 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT WED JUN 29 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE INTO THE AREA TONIGHT...THEN STALL
AND GRADUALLY DISSIPATE OVER THE AREA ON THURSDAY...AS WEAK HIGH
PRESSURE BUILDS IN FROM THE NORTH. ATLANTIC HIGH PRESSURE WILL
THEN BUILD OVER THE REGION THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTIVE TEMPERATURE WAS REACHED AROUND 2 PM THIS
AFTERNOON...AND CONVECTION FIRED UP ACCORDINGLY. MAIN THREAT
THROUGH THE EVENING HOURS WILL BE LOCALLY HEAVY RAIN AS CELLS MOVE
SLOWLY. THERE STILL COULD BE AN ISOLATED WET MICROBURST...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

THE ACTIVITY SHOULD GRADUALLY MOVE SOUTHWARD AND SLOWLY DISSIPATE
AFTER SUNSET...ALTHOUGH THERE STILL COULD BE SOME CONVECTION IN THE
FAR SOUTHERN ZONES UNTIL MIDNIGHT. CHANCES LOOK PRETTY SLIM OVERNIGHT.

THE OTHER ISSUE TO CONSIDER IS FOG. NORMALLY I WOULD THINK THAT
FOG WOULD BE TOUGH TO COME BY WITH DEW POINTS IN THE 70S...BUT AN
EXTENDED PERIOD OF LIGHT WINDS OVER THE INTERIOR...ALONG WITH WET
GROUND IN MANY PLACES FROM THIS EVENINGS RAIN...COULD CREATE SOME
ISSUES HERE AND THERE. STILL...I DONT THINK IT WILL BE WIDESPREAD
ENOUGH TO MENTION IN THE ZONES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A STATIONARY FRONT WILL GRADUALLY DISSIPATE OVER THE FORECAST
AREA THURSDAY...WITH WEAK HIGH PRESSURE SETTING UP TO THE NORTH.
A BAND OF DEEP MOISTURE ASSOCIATED WITH A DEPARTING SHORTWAVE WILL
CONTINUE TO SHIFT SOUTHEAST OF THE AREA ON THURSDAY...AND MODEL
SOUNDINGS INDICATE PWAT VALUES DECREASING TO 1.5 INCHES
ACCORDINGLY. EXPECT LESS SHOWER/THUNDERSTORM COVERAGE THURSDAY
AFTERNOON...WITH CONVECTION MAINLY DRIVEN BY MOISTURE CONVERGENCE
ALONG THE SEABREEZE AND DISSIPATING SYNOPTIC BOUNDARY. WILL
MAINTAIN JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING GENERALLY ALONG AND JUST INLAND OF
THE SEABREEZE.

THE AXIS OF A WEAK UPPER TROUGH WILL MOVE OFF THE COAST ON
FRIDAY...WHILE A LIGHT PRESSURE PATTERN AT THE SURFACE PREVAILS.
BOTH THE 12Z GFS AND 12Z NAM SOLUTIONS DEPICT AT LEAST ISOLATED
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS INLAND ZONES FRIDAY
AFTERNOON...LIKELY A RESULT OF WEAK SHORTWAVE ENERGY TRACKING
ALONG THE EASTERN PERIPHERY OF AN UPPER RIDGE IN THE OHIO AND
TENNESSEE VALLEYS. MODEL SOLUTIONS HINT THAT ANOTHER WEAK SURFACE
BOUNDARY COULD DEVELOP UPSTREAM...PROVIDING AN ADDITIONAL FOCUS FOR
MOISTURE CONVERGENCE WITH THE SEABREEZE BY LATE FRIDAY AFTERNOON.
HAVE ADDED JUST A SLIGHT CHANCE FOR CONVECTION AWAY FROM THE COAST
DURING THE FAVORED AFTERNOON AND EARLY EVENING HOURS.

THE UPPER RIDGE TO THE WEST WILL STEADILY BUILD TOWARD THE COAST
OVER THE WEEKEND. RISING HEIGHTS ALOFT AND INCREASING SUBSIDENCE
WILL LIKELY SUPPRESS CONVECTIVE DEVELOPMENT ON SATURDAY...AND WILL
THUS CONTINUE WITH A DRY FORECAST AT THIS TIME.

EXPECT A STEADY WARMING TREND THURSDAY THROUGH SATURDAY...AS A
RESULT OF GRADUALLY BUILDING HIGH PRESSURE ALOFT. HIGH TEMPERATURES
ON THURSDAY WILL REACH THE LOWER 90S AWAY FROM THE LOCALLY COOLER
COAST...WHILE TEMPERATURES COULD PEAK IN THE MID TO UPPER 90S
INLAND BY SATURDAY. MILD LOW TEMPERATURES WILL RANGE FROM AROUND
69 DEGREES INLAND TO THE MID 70S ALONG THE COAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A DRY FORECAST WILL PERSIST THROUGH SUNDAY...AS ATLANTIC HIGH
PRESSURE BUILDS OVER THE SOUTHEAST. TEMPS WILL GRADUALLY WARM INTO
THE LOW/MID 90S SUNDAY AND REMAIN A FEW DEGREES ABOVE NORMAL
THROUGH MIDWEEK...AS MID LVL RIDGING BECOMES CENTERED OVER THE
MID ATLANTIC AND SOUTHEASTERN STATES AND ATLANTIC HIGH PRESSURE
CONTINUES TO DOMINATE OVER THE FORECAST AREA. OVERNIGHT LOWS WILL
BE THE LOW 70S...WITH MID/UPPER 70S ALONG THE IMMEDIATE COAST.
SLIGHT CHANCE POPS WILL GRADUALLY INCREASE MONDAY THROUGH
WEDNESDAY AS LIGHT ONSHORE FLOW RETURNS BOUNDARY LAYER MOISTURE
OVER THE REGION AND LEE SIDE TROUGHING IS ENHANCED BY ANOTHER WEAK
SFC TROUGH SHIFTING SLOWLY THROUGH THE NORTHEAST.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
ISOLATED CONVECTION MAY IMPACT THE TERMINALS IN THE PERIOD
BETWEEN 21Z AND 00Z...BUT I AM NOT CONFIDENT ENOUGH AT THIS POINT
TO LOCK IN A SPECIFIC TIME OR VSBY/CIG...SO I WILL JUST LEAVE IN A
CB FOR NOW. IT LOOKS LIKE THE CHANCE WILL BE A LITTLE BETTER IN
SAV THAN CHS.

OVERNIGHT...THERE STILL SEEMS TO BE A SMALL CHANCE OF SOME MVFR
WHEN THE WINDS CALM DOWN...ESPECIALLY IF THERE IS RAIN AT THE
SITES THIS AFTERNOON OR EVENING. THERE ARE TOO MANY CONDITIONS
AT THIS TIME TO BRING THE VSBY ANY LOWER THAN 6 MILES...HOWEVER.
LATER SHIFTS WILL RE-EVALUATE.

EXTENDED AVIATION OUTLOOK...MAINLY VFR

&&

.MARINE...
WINDS AND SEAS HAVE CERTAINLY COME DOWN FOR EARLY THIS
MORNING...BASED MAINLY ON TYPICAL SUMMER DIURNAL TRENDS. I DO
EXPECT ANOTHER SURGE OVER THE WATERS THIS EVENING INTO THE
OVERNIGHT HOURS...BUT SURFACE PRESSURE GRADIENT WILL NOT BE AS
STRONG AS LAST NIGHT...SO I HAVE KEPT WINDS A TOUCH LOWER. NO
SCA EXPECTED.

FAIRLY BENIGN MARINE CONDITIONS WILL PERSIST THURSDAY THROUGH
EARLY NEXT WEEK...AS ATLANTIC HIGH PRESSURE BUILDS OVER THE
WESTERN ATLANTIC. WINDS AND SEAS ARE EXPECTED TO REMAIN WELL BELOW
SMALL CRAFT ADVISORY CRITERIA...WITH SEAS GENERALLY BETWEEN 2 TO
3 FT AND WINDS AT OR BELOW 15 KT. HIGHEST WINDS WILL REMAIN ALONG
THE COAST DURING AFTERNOON SEABREEZE CIRCULATIONS THIS WEEKEND.
SOUTH/SOUTHWEST WINDS MAY APPROACH 15 TO 20 KNOTS FOR WATERS
BEYOND 20 NM DURING NOCTURNAL SURGES EARLY NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 29, 3:12 AM EST, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EDT WED JUN 29 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-300815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
412 AM EDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, Jun 29, 3:06 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT WED JUN 29 2011

SCZ048-051-292045-
BEAUFORT-COASTAL JASPER-
406 PM EDT WED JUN 29 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 445 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CLARENDON...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT MARINE CORPS AIR STATION...BURTON...CLARENDON...DALE...
GARDENS CORNER...LAUREL BAY...LEMON ISLAND AND SHELDON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3235 8081 3251 8084 3252 8084 3252 8085
      3253 8085 3254 8084 3256 8084 3260 8083
      3261 8085 3265 8080 3249 8060
TIME...MOT...LOC 2006Z 320DEG 7KT 3252 8081
Special weather statement, Jun 29, 3:18 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT WED JUN 29 2011

GAZ140-141-292045-
COASTAL MCINTOSH-INLAND MCINTOSH-
418 PM EDT WED JUN 29 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR VALONA...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN
BLUFF...TOWNSEND...VALONA AND WOLF ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES PER HOUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3131 8136 3131 8139 3130 8139 3134 8149
      3151 8163 3165 8145 3154 8117 3147 8119
      3140 8125 3137 8124 3137 8127 3134 8127
      3131 8125 3129 8129
TIME...MOT...LOC 2018Z 314DEG 2KT 3145 8133
Special weather statement, Jun 29, 4:07 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT WED JUN 29 2011

SCZ047-048-051-292145-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
507 PM EDT WED JUN 29 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 545 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DATAW ISLAND TO
DAUFUSKIE ISLAND...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BELLINGER HILL AREA...BLUFFTON...BURTON...CALAWASSIE
ISLAND...FOREST BEACH...FRIPP ISLAND...HARDEEVILLE...HILTON HEAD
ISLAND...LADYS ISLAND...LEMON ISLAND...PARRIS ISLAND...PORT
ROYAL...PRITCHARDVILLE...ROSE HILL...AND SUN CITY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3204 8092 3210 8100 3209 8110 3210 8108
      3211 8110 3241 8111 3245 8080 3257 8058
      3249 8047 3243 8046 3241 8042 3231 8043
      3226 8060 3225 8063 3222 8062 3214 8074
      3210 8082 3211 8084 3206 8089 3203 8088
TIME...MOT...LOC 2107Z 303DEG 10KT 3242 8056 3210 8093
Special weather statement, Jun 29, 4:31 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT WED JUN 29 2011

GAZ118-119-292215-
COASTAL CHATHAM-INLAND CHATHAM-
531 PM EDT WED JUN 29 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 615 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SAVANNAH AIRPORT
TO TYBEE ISLAND... NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...FORT PULASKI NATIONAL MONUMENT...GARDEN CITY...
HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...
MEINHARD...MONTEITH...MONTGOMERY...POOLER...PORT WENTWORTH...
SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...
SKIDAWAY ISLAND...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WASSAW
ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...
WINDSOR FOREST AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCALLY HEAVY RAIN APPROACHING 2 INCHES IN AN HOUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3210 8138 3223 8118 3220 8114 3218 8114
      3220 8115 3216 8113 3216 8115 3215 8113
      3214 8114 3213 8112 3212 8113 3209 8109
      3211 8111 3209 8106 3210 8100 3204 8092
      3200 8083 3185 8100
TIME...MOT...LOC 2130Z 170DEG 2KT 3214 8120 3202 8086
Local storm report, Jun 29, 5:38 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HEAVY RAIN       SAVANNAH AIRPORT        32.14N  81.20W
06/29/2011  M3.24 INCH       CHATHAM            GA   ASOS

            3.24 INCHES AND STILL FALLING.

&&

EVENT NUMBER CHS1100574

JRL
Local storm report, Jun 29, 6:00 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 PM EDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       TYBEE ISLAND            32.02N  80.86W
06/29/2011  E3.00 INCH       CHATHAM            GA   PUBLIC

            SEVERAL YARDS FLOODED ON TYBEE ISLAND

&&

EVENT NUMBER CHS1100575

FWA

The radar

The Charleston,SC radar (KCLX), 74 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

9 flash flood. Local standard time, as filed.

Flash Flood, Chatham

When
June 29, 6:09 PM EST to 8:00 PM EST
Where
Chatham County, 0.84 mi NNE of Savannah Beach to 0.73 mi NE of Savannah Beach
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.011, -80.844

Police closed Butler Ave due to high water.

Flash Flood, Chatham

When
June 29, 6:10 PM EST to 8:00 PM EST
Where
Chatham County, 0.34 mi WSW of Savannah to 0.26 mi WNW of Savannah
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.048, -81.085

Law enforcement reported a flooded intersection at Victory and Live Oak.

Flash Flood, Chatham

When
June 29, 6:10 PM EST to 8:00 PM EST
Where
Chatham County, 1.5 mi NNE of Liberty City to 1.55 mi W of Savannah
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.050, -81.110

Law enforcement reported a flooded intersection at Victory and MLK JR.

Flash Flood, Chatham

When
June 29, 6:10 PM EST to 8:00 PM EST
Where
Chatham County, 0.88 mi NW of Savannah to 0.96 mi NW of Savannah
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.059, -81.090

Law enforcement reported a flooded intersection at East Henry Lane and East Broad.

Flash Flood, Chatham

When
June 29, 6:10 PM EST to 8:00 PM EST
Where
Chatham County, 1.36 mi WNW of Savannah to 1.21 mi WNW of Savannah
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.060, -81.100

Law enforcement reported a flooded intersection at Drayton and 36th.

Flash Flood, Chatham

When
June 29, 6:10 PM EST to 8:00 PM EST
Where
Chatham County, 1.59 mi N of Savannah to 1.71 mi NNW of Savannah
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.073, -81.083

Law enforcement reported a flooded intersection at East Liberty and East Broad.

Flash Flood, Chatham

When
June 29, 6:10 PM EST to 8:00 PM EST
Where
Chatham County, 0.59 mi E of Central Jct to 0.42 mi E of Central Jct
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.080, -81.110

Law Enforcement reported a flooded intersection at Lathrope and Augusta.

Flash Flood, Chatham

When
June 29, 6:45 PM EST to 8:00 PM EST
Where
Chatham County, 0.67 mi NNW of Savannah to 0.77 mi NNW of Savannah
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.058, -81.086

Broadcast Media reported Anderson Street closed between Atlantic and Paulsen due to flooding.

Flash Flood, Chatham

When
June 29, 7:01 PM EST to 8:00 PM EST
Where
Chatham County, 0.91 mi NW of Central Jct to 0.94 mi NW of Central Jct
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.090, -81.130

Law enforcement reported one lane closed at Interstate 516 exit 7 due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328645, 328647, 328649, 328650, 328652, 328653, 328655, 328658, 328659.